Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 89, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 12, 2007, 2:42 PM MDT for Kimball County, Nebraska. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2007, 2:42 PM MDT (20:42 UTC)
- Expired
- Jul 12, 2007, 3:15 PM MDT
- In force
- 33 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 91 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 2:59 PM MDT | HAIL 0.88 | 14 Sw Kimball, NE | HEAQVY RAIN. 50 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 1:03 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 122042 SVRCYS NEC105-122115- /O.NEW.KCYS.SV.W.0089.070712T2042Z-070712T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 242 PM MDT THU JUL 12 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 315 PM MDT * AT 238 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF KIMBALL AIRPORT...OR ABOUT 10 MILES SOUTHWEST OF KIMBALL...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN KIMBALL COUNTY AT 300 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. HAIL UP TO PENNY SIZE HAS BEEN REPORTED IN KIMBALL WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. THIS REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY IN EFFECT FOR KIMBALL COUNTY. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4123 10365 4113 10395 4086 10385 4092 10351 $$
2 follow-up statements
000 WWUS55 KCYS 122053 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 252 PM MDT THU JUL 12 2007 NEC105-122115- /O.CON.KCYS.SV.W.0089.000000T0000Z-070712T2115Z/ KIMBALL NE- 252 PM MDT THU JUL 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT FOR SOUTH CENTRAL KIMBALL COUNTY... AT 250 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH CENTRAL KIMBALL COUNTY...OR ABOUT 15 MILES SOUTHWEST OF KIMBALL...MOVING SOUTH AT 20 MPH. DAMAGING WINDS CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A STURDY BUILDING AND AVOID WINDOWS. HAIL UP TO PENNY SIZE HAS BEEN REPORTED IN KIMBALL WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4118 10359 4113 10395 4086 10390 4089 10352 $$ HAHN
000 WWUS55 KCYS 122114 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 314 PM MDT THU JUL 12 2007 NEC105-122124- /O.EXP.KCYS.SV.W.0089.000000T0000Z-070712T2115Z/ KIMBALL NE- 314 PM MDT THU JUL 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KIMBALL COUNTY EXPIRES AT 315 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. ALTHOUGH THE WARNING WILL BE ALLOWED TO EXPIRE...THUNDERSTORMS WITH SMALL HAIL...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING WILL STILL BE POSSIBLE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4118 10359 4113 10395 4086 10390 4089 10352 $$ HAHN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:05 PM MDT, 37 minutes earlier.
Area forecast discussion, Jul 12, 2:05 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 205 PM MDT THU JUL 12 2007 .SHORT TERM...SEVERE WEATHER GOT AN EARLIER START THIS AFTERNOON AS THE 250 MB JET AIDED THE QUICKER DEVELOPMENT. MOST PLACES IN THE SOUTH PART OF THE CWA WILL SEE A STRONG THUNDERSTORM AS THE ACTIVITY MOVES SLOWLY SOUTH. BASED ON CURRENT RADAR AND SATELLITE IMAGERY... THE STORMS SHOULD END OVER THE SOUTH PART OF THE CWA BY 02Z. HEIGHTS ALOFT RISE FOR FRIDAY. EASTERLY BOUNDARY LAYER WIND FLOW WILL STILL BE PRESENT ON FRIDAY...BUT WARMER TEMPERATURES ALOFT MAY LIMIT THE THUNDERSTORM DEVELOPMENT AND INTENSITY FROM THAT OF THIS AFTERNOON. TEMPERATURES WILL BE SIMILAR TO THOSE OF THIS AFTERNOON. .LONG TERM...SAT THRU WED...UPPER RIDGE WILL STRENGTHEN AND BUILD INTO THE REGION OVER THE WEEKEND. THIS SHOULD ACT TO CAP OFF CONVECTION WITH THE BEST CHANCES LIMITED TO THE MTNS. GENERALLY NORTHERLY UPPER FLOW WILL KEEP ANY CONVECTION FROM MAKING MUCH PROGRESS EASTWARD. TEMPS WILL TURN WARMER AND REMAIN QUITE WARM INTO THE MID PART OF NEXT WEEK. CONVECTION SHOULD ALSO REMAIN RATHER ISOLATED WITH BEST CHANCES REMAINING ACROSS THE MTNS. && .AVIATION...MVFR CEILINGS AND VISIBILITIES WILL BE ASSOCIATED WITH THE THUNDERSTORMS THROUGH EARLY THIS EVENING AND POSSIBLY AGAIN FRIDAY AFTERNOON AND EVENING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND/EMANUEL
Hazardous weather outlook, Jul 12, 1:49 PM MDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 149 PM MDT THU JUL 12 2007 NEZ019>021-054-055-WYZ064>070-131130- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 149 PM MDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM MDT. SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS OVER THE SOUTHEAST WYOMING PLAINS AND THE SOUTHERN NEBRASKA PANHANDLE. THE ATMOSPHERE WILL BE MOIST AND UNSTABLE OVER THAT AREA. SOME OF THE STORMS WILL PRODUCE SEVERE WEATHER...PRIMARILY OVER THE SOUTHERN PANHANDLE AND NEARBY PARTS OF SOUTHEAST WYOMING. THE STORMS WILL ALSO PRODUCE FREQUENT LIGHTNING AND GUSTY WINDS. ALL OF THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 15 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE FOR LATE DAY STORMS EXISTS MAINLY ON FRIDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-WYZ059-060-131130- SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA- 149 PM MDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE AREA INTO THIS EVENING. THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT TEMPERATURES RETURN STARTING THIS WEEKEND AND CONTINUE INTO THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>063-131130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- 149 PM MDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SCATTERED COVERAGE OF THUNDERSTORMS WILL BE OVER SOUTH CENTRAL WYOMING THIS AFTERNOON AND EVENING. THE STORMS WILL PRODUCE A PERIOD OF MODERATE RAINFALL...SMALL HAIL...GUSTY WINDS AND LIGHTNING. ALL OF THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 15 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE FOR LATE DAY STORMS EXISTS MAINLY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jul 12, 1:03 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
103 PM MDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 10 N CHUGWATER 41.90N 104.82W
07/12/2007 E0.50 INCH PLATTE WY TRAINED SPOTTER
BRIEF HEAVY RAIN
&&Local storm report, Jul 12, 1:18 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
118 PM MDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM HAIL 4 N CHUGWATER 41.81N 104.82W
07/12/2007 E1.50 INCH PLATTE WY FIRE DEPT/RESCUE
&&
REMANUELLocal storm report, Jul 12, 2:03 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
203 PM MDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 5 W FEDERAL 41.27N 105.20W
07/12/2007 E0.50 INCH LARAMIE WY PUBLIC
&&
JHOUSELocal storm report, Jul 12, 2:10 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
210 PM MDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM FLOOD 25 NW CHEYENNE 41.40N 105.13W
07/12/2007 LARAMIE WY LAW ENFORCEMENT
WATER OVER THE DIRT ROAD.PARTIAL WASHOUT BUT STILL
PASSIBLE.SMALL PEA SIZED HAIL COVERS THE GROUND.
&&
JHOUSELocal storm report, Jul 12, 2:16 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
216 PM MDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 20 N BAYARD 42.05N 103.32W
07/12/2007 E2.00 INCH BOX BUTTE NE TRAINED SPOTTER
&&
JHOUSELocal storm report, Jul 12, 2:34 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
234 PM MDT THU JUL 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM HAIL KIMBALL 41.23N 103.66W
07/12/2007 E0.88 INCH KIMBALL NE LAW ENFORCEMENT
HEAVY RAIN. NO FLOODING
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:38 PM MDT | Severe Thunderstorm Warning | CYS | Morrill, Scotts Bluff | 52 min |
| Jul 12, 2:12 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 33 min |
| Jul 12, 2:57 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 26 min |
| Jul 12, 3:18 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 15 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.